Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: R. J. Aumann and L. S. Shapley
Title: Values of non-atomic games
Additional book information: Princeton University Press, Princeton, New Jersey, 1974, xi+333 pp., $14.50.

References [Enhancements On Off] (What's this?)

  • 1. R. J. Aumann and M. Perles, A variational problem arising in economics, J. Math. Anal. Appl. 11 (1965), 488-503. MR 31 #6670. MR 182447
  • 2. R. J. Aumann and L. S. Shapley, Values of non-atomic games. Part I: The axiomatic approach, RM-5468-PR, The Rand Corporation, Santa Monica; also RM-42, The Hebrew University of Jerusalem, 1968. MR 378865
  • 3. J. C. Harsanyi, A bargaining model for the cooperative n-person game, Contributions to the Theory of Games, vol. 4, Princeton Univ. Press, Princeton, N.J., 1959, pp. 325-355. MR 21 #4062. MR 105320
  • 4. J. C. Harsanyi, A simplified bargaining model for the n-person cooperative game, Internat. Economic Review 4 (1963), 194-220.
  • 5. W. Hildenbrand, Core and equilibria of a large economy, Princeton Univ. Press, Princeton, N.J., 1974. MR 389160
  • 6. J. R. Isbell, Absolute games, Contributions to the Theory of Games, vol. 4, Princeton Univ. Press, Princeton, N.J., 1959, pp. 357-396. MR 24 #B412. MR 134359
  • 7. J. R. Isbell, A modification of Harsanyi's bargaining model, Bull. Amer. Math. Soc. 66 (1960), 70-73. MR 22 #13315. MR 122591
  • 8. J. R. Isbell, Contract law and the value of a game, Israel J. Math. 5 (1967), 135-144. MR 39 #7947. MR 246643
  • 9. W. F. Lucas, The proof that a game may not have a solution, Trans. Amer. Math Soc. 137 (1969), 219-229. MR 38 #5474. MR 237183
  • 10. J. von Neumann and O. Morgenstern, Theory of games and economic behavior, Princeton Univ. Press, Princeton, N.J., 1944. MR 6, 235. MR 11937
  • 11. R. Selten, Valuation of n-person games, Advances in Game Theory, Princeton, N.J., 1964, pp. 577-626. MR 29 #1081. MR 163781
  • 12. L. S. Shapley, A value for n-person games, Contributions to the Theory of Games, vol. 2, Princeton Univ. Press, Princeton, N.J., 1953, pp. 307-317. MR 14, 779. MR 53477
  • 13. L. S. Shapley, A solution containing an arbitrary closed component, Contributions to the Theory of Games, vol. 4, Princeton Univ. Press, Princeton, N.J., 1959, pp. 87-94. MR 22 #635. MR 109749
  • 14. L. S. Shapley, Values of large market games: Status of the problem, RM-3957-PR, The Rand Corporation, Santa Monica, 1964.

Review Information:

Reviewer: J. R. Isbell
Journal: Bull. Amer. Math. Soc. 81 (1975), 539-546
DOI: https://doi.org/10.1090/S0002-9904-1975-13732-3
American Mathematical Society